Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS Jacksonville, FL

June 15, 2000Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2000, 5:45 PM EDT for Charlton County, Ware County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 5:45 PM EDT (21:45 UTC)
Expired
Jun 15, 2000, 6:15 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Charlton County, GA, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WUUS52 KJAX 152148
SVRJAX
GAC049-299-152215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHARLTON COUNTY IN SOUTHEAST GEORGIA
  SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 615 PM EDT

* AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER 
  CENTRAL CHARLTON COUNTY...OR ABOUT 18 MILES WEST OF
  HILLIARD...MOVING NORTH AT 15 MPH.

* THROUGH 615 PM EDT THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOLKSTON...
  STEVEN FOSTER PARK...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 3051 8228 3052 8207 3086 8208 3084 8234

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:21 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 15, 2:21 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT THU JUN 15 2000

SEA BREEZE HAS FORMED EARLIER THIS AFTERNOON...AND IS FAIRLY
IN-ACTIVE AS IT MOVES INTO THE WESTERN PART OF THE COASTAL COUNTIES.
A FEW THUNDERSTORMS HAVE FORMED IN THE SUWANNEE VALLEY...AND WILL
HAVE TO WATCH AS IT INTERSECTS SEA BREEZE THIS AFTERNOON. POPS LOOK
GOOD TODAY WITH HIGHEST CHANCES OVER INTERIOR FLORIDA ZONES IN
ASSOCIATION WITH SEA BREEZE COLLISION.

BIG QUESTIONS WITH THIS FORECAST PACKAGE REVOLVES AROUND THE
PERSISTENT UPPER HIGH  AND HOW IT IS INFLUENCED BY THE UPPER LOW IN
THE GULF. FEEL THAT WITH THE STRENGTH OF THE HIGH...THE LOW WILL
HAVE A TOUGH TIME MAKING ANY PROGRESS EASTWARD AND ANY ASSOCIATED
MOISTURE WILL BE SHUNTED MORE NORTHWARD. AT THE MID-LEVELS...THE ETA
CONTINUES TO BRING DRIER AIR INTO THE AREA FOR FRIDAY FROM THE
ATLANTIC AND THE NGM AND AVN HAVE PICKED UP ON THIS...BUT TO A
LESSER EXTENT. AT THE SURFACE THE RIDGE CONTINUES TO DRIFT NORTH A
BIT GIVING THE WINDS MORE OF AN EASTERLY COMPONENT FOR FRIDAY WHICH
TRANSLATES INTO A FURTHER INLAND PENETRATION OF THE SEA BREEZE
FRONT. WITH ALL THIS SAID...WILL KEEP POPS AS SLIGHT CHANCE FOR THE
COASTAL COUNTIES AND LOWER A CATEGORY FOR INLAND SECTIONS FROM
TODAYS 40%. BASED ON DRIER AIR FILTERING IN AT THE
MID-LEVELS...WILL HAVE TO WATCH POTENTIAL FOR GUSTY WINDS IN ANY
STORMS THAT DO FORM.

SATURDAY APPEARS TO BE SIMILAR TO FRIDAYS SITUATION FOR OUR AREA.
MOISTURE PLUME CURRENTLY OVER THE WESTERN SECTIONS OF FLORIDA
APPROACHES OUR WESTERN ZONES...BUT WILL KEEP LOW POPS FOR THOSE
AREAS FOR NOW. MORE OF AN EASTERLY COMPONENT SATURDAY WILL MEAN BEST
RAIN CHANCES FOR AT AND WEST OF THE I-75 CORRIDOR.

MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE.

AMG 70/92/70/90 3323
SSI 74/87/74/87 2211
JAX 72/91/71/91 2222
GNV 70/92/70/92 3323 23

.JAX...
.GA...NONE.
.FL...NONE.

DEESE

In the hours before

Special weather statement, Jun 15, 11:55 AM EDT, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT THU JUN 15 2000

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
AGAIN THIS AFTERNOON...MAINLY ALONG THE EAST AND WEST COAST
SEABREEZES. THE MOST CONCENTRATED ACTIVITY WILL FORM AS THE
SEABREEZES COLLIDE NEAR I-75 BY MID TO LATE AFTERNOON. MOVEMENT OF
THE STORMS WILL BE TO THE NORTHEAST AT 5 MPH. STRONGEST STORMS WILL
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS. DUE TO THE SLOW MOVEMENT
OF THE STORMS...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

MOST STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
CRITERIA...AND STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL/ZIBURA

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.